logo CRAS
Comptes Rendus. Mathématique
Équations aux dérivées partielles, Physique mathématique
The Cauchy–Dirichlet problem for the Moore–Gibson–Thompson equation
Comptes Rendus. Mathématique, Tome 359 (2021) no. 7, pp. 881-903.

On analyse le problème de Cauchy–Dirichlet pour l’équation de Moore–Gibson–Thompson avec des données non-homogènes. Deux méthodes sont considérées : la théorie des équations hyperboliques et la théorie des semi-groupes d’opérateurs. Il s’agit d’un problème hyperbolique mixte avec une frontière spatiale caractéristique. Par conséquent, les résultats de régularité présentent certaines lacunes par rapport au cas non caractéristique.

The Cauchy–Dirichlet problem for the Moore–Gibson–Thompson equation is analyzed. With the focus on non-homogeneous boundary data, two approaches are offered: one is based on the theory of hyperbolic equations, while the other one uses the theory of operator semigroups. This is a mixed hyperbolic problem with a characteristic spatial boundary. Hence, the regularity results exhibit some deficiencies when compared with the non-characteristic case.

Reçu le :
Révisé le :
Accepté le :
Publié le :
DOI : https://doi.org/10.5802/crmath.231
Classification : 35B65,  35L35,  35L50,  35R09
Francesca Bucci 1 ; Matthias Eller 2

1. Università degli Studi di Firenze, Dipartimento di Matematica e Informatica, Via S. Marta 3, 50139 Firenze, Italy.
2. Georgetown University, Department of Mathematics and Statistics, Georgetown 360, 37th and O Streets NW, Washington DC 20057, USA.
@article{CRMATH_2021__359_7_881_0,
     author = {Francesca Bucci and Matthias Eller},
     title = {The {Cauchy{\textendash}Dirichlet} problem for the {Moore{\textendash}Gibson{\textendash}Thompson} equation},
     journal = {Comptes Rendus. Math\'ematique},
     pages = {881--903},
     publisher = {Acad\'emie des sciences, Paris},
     volume = {359},
     number = {7},
     year = {2021},
     doi = {10.5802/crmath.231},
     zbl = {07398741},
     language = {en},
}
TY  - JOUR
AU  - Francesca Bucci
AU  - Matthias Eller
TI  - The Cauchy–Dirichlet problem for the Moore–Gibson–Thompson equation
JO  - Comptes Rendus. Mathématique
PY  - 2021
DA  - 2021///
SP  - 881
EP  - 903
VL  - 359
IS  - 7
PB  - Académie des sciences, Paris
UR  - https://zbmath.org/?q=an%3A07398741
UR  - https://doi.org/10.5802/crmath.231
DO  - 10.5802/crmath.231
LA  - en
ID  - CRMATH_2021__359_7_881_0
ER  - 
%0 Journal Article
%A Francesca Bucci
%A Matthias Eller
%T The Cauchy–Dirichlet problem for the Moore–Gibson–Thompson equation
%J Comptes Rendus. Mathématique
%D 2021
%P 881-903
%V 359
%N 7
%I Académie des sciences, Paris
%U https://doi.org/10.5802/crmath.231
%R 10.5802/crmath.231
%G en
%F CRMATH_2021__359_7_881_0
Francesca Bucci; Matthias Eller. The Cauchy–Dirichlet problem for the Moore–Gibson–Thompson equation. Comptes Rendus. Mathématique, Tome 359 (2021) no. 7, pp. 881-903. doi : 10.5802/crmath.231. https://comptes-rendus.academie-sciences.fr/mathematique/articles/10.5802/crmath.231/

[1] Michele O. Alves; Arthur H. Caixeta; Marcio A. Jorge Silva; José H. Rodrigues Moore–Gibson–Thompson equation with memory in a history framework: a semigroup approach, Z. Angew. Math. Phys., Volume 69 (2018) no. 4, 106, 19 pages | Article | MR 3833572 | Zbl 1402.35082

[2] Francesca Bucci; Irena Lasiecka Feedback control of the acoustic pressure in ultrasonic wave propagation, Optimization, Volume 68 (2019) no. 10, pp. 1811-1854 | Article | MR 4003786 | Zbl 1429.49038

[3] Francesca Bucci; Luciano Pandolfi On the regularity of solutions to the Moore–Gibson–Thompson equation: a perspective via wave equations with memory, J. Evol. Equ., Volume 20 (2020) no. 3, pp. 837-867 | Article | MR 4142240 | Zbl 1447.35088

[4] Arthur H. Caixeta; Irena Lasiecka; Valéria N. D. Cavalcanti Global attractors for a third order in time nonlinear dynamics, J. Differ. Equations, Volume 261 (2016) no. 1, pp. 113-147 | Article | MR 3487254 | Zbl 1343.35033

[5] Arthur H. Caixeta; Irena Lasiecka; Valéria N. D. Cavalcanti On long time behavior of Moore–Gibson–Thompson equation with molecular relaxation, Evol. Equ. Control Theory, Volume 5 (2016) no. 4, pp. 661-676 | MR 3603253 | Zbl 1364.35042

[6] Carlo Cattaneo Sulla conduzione del calore, Atti Del Seminar. Mat. Fis. Univ. Modena, Volume 3 (1949), pp. 83-101 | MR 32898 | Zbl 0035.26203

[7] Carlo Cattaneo On a form of heat conduction equation which eliminates the paradox of instantaneous propagation, C. R. Math. Acad. Sci. Paris, Volume 246 (1958), pp. 431-433 | Zbl 1339.35135

[8] Jacques Chazarain; Alain Piriou Introduction à la théorie des équations aux dérivées partielles linéaires [Introduction to the theory of linear partial differential equations], Gauthier-Villars, 1981 (Ouvrage publié avec le concours du C.N.R.S) | Zbl 0446.35001

[9] Wenhui Chen; Alessandro Palmieri Nonexistence of global solutions for the semilinear Moore–Gibson–Thompson equation in the conservative case, Discrete Contin. Dyn. Syst., Volume 40 (2020) no. 9, pp. 5513-5540 | Article | MR 4128316 | Zbl 1441.35067

[10] José A. Conejero; Carlos Lizama; Francisco Rodenas Chaotic behaviour of the solutions of the Moore–Gibson–Thompson equation, Appl. Math. Inf. Sci., Volume 9 (2015) no. 5, pp. 2233-2238 | Article | MR 3358691

[11] Constantin Corduneanu Integral Equations and Applications, Cambridge University Press, 2008 | Zbl 1156.45001

[12] Adrien Dekkers; Anna Rozanova-Pierrat Models of nonlinear acoustics viewed as an approximation of the Navier–Stokes and Euler compressible isentropic systems, Commun. Math. Sci., Volume 18 (2020) no. 8, pp. 2075-2119 | Article | MR 4195566 | Zbl 07342283

[13] Filipo Dell’Oro; Irena Lasiecka; Vittorino Pata The Moore–Gibson–Thompson equation with memory in the critical case, J. Differ. Equations, Volume 261 (2016) no. 7, pp. 4188-4222 | Article | MR 3532069 | Zbl 1347.35034

[14] Filipo Dell’Oro; Irena Lasiecka; Vittorino Pata A note on the Moore–Gibson–Thompson equation with memory of type II, J. Evol. Equ., Volume 20 (2020) no. 4, pp. 1251-1268 | Article | MR 4181947 | Zbl 1462.35053

[15] Filipo Dell’Oro; Vittorino Pata On the Moore–Gibson–Thompson equation and its relation to linear viscoelasticity, Appl. Math. Optim., Volume 76 (2017) no. 3, pp. 641-655 | Article | MR 3715858 | Zbl 1383.35052

[16] Bengt O. Enflo; Claes M. Hedberg Theory of Nonlinear Acoustics in Fluids, Fluid Mechanics and Its Applications, Fluid Mechanics and its Applications, 67, Springer, 2006 | Zbl 1049.76001

[17] Hector O. Fattorini Second order linear differential equations in Banach spaces, North-Holland Mathematics Studies, 108, North-Holland, 1985 | MR 797071 | Zbl 0564.34063

[18] Lars V. Hörmander The analysis of linear partial differential operators. II. Differential operators with constant coefficients, Grundlehren der Mathematischen Wissenschaften, 257, Springer, 1983 | Zbl 0521.35002

[19] Lars V. Hörmander The analysis of linear partial differential operators, III. Pseudodifferential operators, Grundlehren der Mathematischen Wissenschaften, 274, Springer, 1985 | Zbl 0601.35001

[20] Pedro M. Jordan Nonlinear acoustic phenomena in viscous thermally relaxing fluids: Shock bifurcation and the emergence of diffusive solitons, J. Acoust. Soc. Am., Volume 124 (2008) no. 4, p. 2491-2491 | Article

[21] Pedro M. Jordan Second-sound phenomena in inviscid, thermally relaxing gases, Discrete Contin. Dyn. Syst., Volume 19 (2014) no. 7, pp. 2189-2205 | MR 3253253 | Zbl 1302.76095

[22] Barbara Kaltenbacher Mathematics of nonlinear acoustics, Evol. Equ. Control Theory, Volume 4 (2015) no. 4, pp. 447-491 | Article | MR 3461695 | Zbl 1339.35003

[23] Barbara Kaltenbacher; Irena Lasiecka; Richard J. Marchand Wellposedness and exponential decay rates for the Moore–Gibson–Thompson equation arising in high intensity ultrasound, Control Cybern., Volume 40 (2011) no. 4, pp. 971-988 | MR 2977496 | Zbl 1318.35080

[24] Barbara Kaltenbacher; Irena Lasiecka; Maria K. Pospieszalska Wellposedness and exponential decay of the energy in the nonlinear Moore–Gibson–Thompson equation arising in high intensity ultrasound, Math. Models Methods Appl. Sci., Volume 22 (2012) no. 11, 1250035, 34 pages | Zbl 1257.35131

[25] Barbara Kaltenbacher; Vanja Nikolić The Jordan–Moore–Gibson–Thompson equation: well-posedness with quadratic gradient nonlinearity and singular limit for vanishing relaxation time, Math. Models Methods Appl. Sci., Volume 29 (2019) no. 13, pp. 2523-2556 | Article | MR 4038340 | Zbl 1427.35206

[26] Barbara Kaltenbacher; Vanja Nikolić Vanishing relaxation time limit of the Jordan–Moore–Gibson–Thompson wave equation with Neumann and absorbing boundary conditions, Pure Appl. Funct. Anal., Volume 5 (2020) no. 1, pp. 1-26 | MR 4061168 | Zbl 1461.35156

[27] Irena Lasiecka; Jacques-Louis Lions; Roberto Triggiani Nonhomogeneous boundary value problems for second order hyperbolic operators, J. Math. Pures Appl., Volume 65 (1986) no. 2, pp. 149-192 | MR 867669 | Zbl 0631.35051

[28] Irena Lasiecka; Roberto Triggiani Regularity of hyperbolic equations under L 2 (0,T;L 2 (Γ))-Dirichlet boundary terms, Appl. Math. Optim., Volume 10 (1983) no. 3, pp. 275-286 | Article | MR 722491 | Zbl 0526.35049

[29] Irena Lasiecka; Roberto Triggiani Control theory for partial differential equations: continuous and approximation theories, I. Abstract parabolic systems; II. Abstract hyperbolic-like systems over a finite time horizon, Encyclopedia of Mathematics and Its Applications, 74-75, Cambridge University Press, 2000 | Zbl 0961.93003

[30] Irena Lasiecka; Xiaojun Wang Moore–Gibson–Thompson equation with memory, part II: General decay of energy, J. Differ. Equations, Volume 259 (2015) no. 12, pp. 7610-7635 | Article | MR 3401607 | Zbl 1331.35049

[31] Irena Lasiecka; Xiaojun Wang Moore–Gibson–Thompson equation with memory. part I: Exponential decay of energy, Z. Angew. Math. Phys., Volume 67 (2016) no. 2, 17, 23 pages | MR 3480524 | Zbl 1342.35260

[32] Rodrigo Lecaros; Alberto Mercado; Sebastián Zamorano An inverse problem for Moore–Gibson–Thompson equation arising in high intensity ultrasound (2020) (https://arxiv.org/abs/2001.07673v1)

[33] Jacques-Louis Lions Contrôle des systèmes distribués singuliers, Méthodes Mathématiques de l’Informatique [Mathematical Methods of Information Science], 13, Gauthier-Villars, 1983 | Zbl 0514.93001

[34] Jacques-Louis Lions; Enrico Magenes Non-Homogeneous Boundary Value Problems and Applications, Vols. I and II, Grundlehren der mathematischen Wissenschaften, 181-182, Springer, 1972

[35] Shitao Liu; Roberto Triggiani An inverse problem for a third order PDE arising in high-intensity ultrasound: global uniqueness and stability by one boundary measurement, J. Inverse Ill-Posed Probl., Volume 21 (2013) no. 6, pp. 825-869 | MR 3139302 | Zbl 1278.35267

[36] Shitao Liu; Roberto Triggiani Inverse problem for a linearized Jordan–Moore–Gibson–Thompson equation, New prospects in direct, inverse and control problems for evolution equations (Springer INdAM Series), Volume 10, Springer, 2014, pp. 305-351 (selected papers based on the presentations at the international conference “Differential equations, inverse problems and control theory”, Cortona, Italy, June 16–21, 2013) | MR 3362998 | Zbl 1390.35424

[37] Wenjun Liu; Zhijing Chen; Dongqin Chen New general decay results for a Moore–Gibson–Thompson equation with memory, Appl. Anal., Volume 99 (2020) no. 15, pp. 2622-2640 | Article | MR 4161320 | Zbl 1450.35065

[38] Carlos Lizama; Sebastián Zamorano Controllability results for the Moore–Gibson–Thompson equation arising in nonlinear acoustics, J. Differ. Equations, Volume 266 (2019) no. 12, pp. 7813-7843 | Article | MR 3944242 | Zbl 1411.35197

[39] Richard J. Marchand; Tim McDevitt; Roberto Triggiani An abstract semigroup approach to the third-order Moore–Gibson–Thompson partial differential equation arising in high-intensity ultrasound: structural decomposition, spectral analysis, exponential stability, Math. Methods Appl. Sci., Volume 35 (2012) no. 15, pp. 1896-1929 | Article | MR 2982472 | Zbl 1255.35047

[40] Vanja Nikolić; Barbara Kaltenbacher Sensitivity analysis for shape optimization of a focusing acoustic lens in lithotripsy, Appl. Math. Optim., Volume 76 (2017) no. 2, pp. 261-301 | Article | MR 3698345 | Zbl 1378.49051

[41] Marta Pellicer; Belkacem Said-Houari Wellposedness and decay rates for the Cauchy problem of the Moore–Gibson–Thompson equation arising in high intensity ultrasound, Appl. Math. Optim., Volume 80 (2019) no. 2, pp. 447-478 | Article | MR 4008672 | Zbl 1425.35120

[42] Marta Pellicer; Joan Solá-Morales Optimal scalar products in the Moore–Gibson–Thompson equation, Evol. Equ. Control Theory, Volume 8 (2019) no. 1, pp. 203-220 | Article | MR 3923818 | Zbl 1426.35171

[43] Reinhard Racke; Belkacem Said-Houari Global well-posedness of the Cauchy problem for the Jordan–Moore–Gibson–Thompson equation (2019) (submitted, available online at http://nbn-resolving.de/urn:nbn:de:bsz:352-2-8ztzhsco3jj82, in the Konstanzer Schriften in Mathematik series, vol. 382, 29 pages, published by the KOPS - Universität Konstanz)

[44] Jeffrey B. Rauch; Frank J. III Massey Differentiability of solutions to hyperbolic initial-boundary value problems, Trans. Am. Math. Soc., Volume 189 (1974), pp. 303-318 | MR 340832 | Zbl 0282.35014

[45] Oleg V. Rudenko; S. I. Soluyan Theoretical Foundations of Nonlinear Acoustics, Studies in Soviet Science, Consultants Bureau, New York and London, 1977 (Translated from the Russian by Robert T. Beyer) | Zbl 0413.76059

[46] Reiko Sakamoto Mixed problems for hyperbolic equations. I: Energy inequalities and II: Existence theorems with zero initial datas and energy inequalities with initials datas, J. Math. Kyoto Univ., Volume 10 (1970), p. 349-373, 403–417 | MR 283401 | Zbl 0206.40101, 0203.10001

[47] Reiko Sakamoto Hyperbolic boundary value problems, Cambridge University Press, 1982 (translated from the Japanese by Katsumi Miyahara) | Zbl 0494.35002

[48] Miroslav Sova Cosine operator functions, Diss. Math., Volume 49 (1966), p. 47 | MR 193525 | Zbl 0156.15404

[49] Georges Stokes An examination of the possible effect of the radiation of heat on the propagation of sound, Philos. Mag., Volume 1 (1851) no. 4, pp. 305-317 | Article

[50] Roberto Triggiani Sharp Interior and Boundary Regularity of the SMGTJ-equation with Dirichlet or Neumann boundary control, Semigroups of Operators – Theory and Applications (J. Banasiak; A. Bobrowski; M. Lachowicz; Y. Tomilov, eds.) (Springer Proceedings in Mathematics & Statistics), Volume 325, Springer, 2020 (Selected papers based on the presentations at the conference, SOTA 2018, Kazimierz Dolny, Poland, September 30 – October 5, 2018. In honour of Jan Kisyński’s 85th birthday) | Article | MR 4115856 | Zbl 07238049

Cité par Sources :